MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 4.0IN; E-Z CLEAN NEEDLE MODIFIED 4.0 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN NEEDLE MOD 4.0IN; E-Z CLEAN NEEDLE MODIFIED 4.0 INCH
Catalog Number 0016AM
Medical Device Problem Codes Human-Device Interface Problem (2949); Material Integrity Problem (2978)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tonsillectomy that a defect in the product caused patient burn.Burn will require treatment and follow up.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/9/2024.B3: only event year known: 2024.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information received: the operating surgeon provided additional information to include the following: the patient is a 7 year old male.It is believed that the insulation of the device had a hole in it which allowed for energy to be delivered out of the shaft during activation which led to a burn on the patient¿s inner cheek and lip.The burn was treated with ointment, steroids, and additional observation.The surgeon has not seen the patient in a week, but the burn is believed to be healing as expected.The surgeon confirmed that he uses a metal retractor, but it is outside the mouth and is not believed to be a potential for the energy to be incentivized.The surgeon will no longer be using this product due to the issue reported.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the severity of the burn? (please see degrees of burns below and choose one).O first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.O second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.O third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches).Besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/14/2024.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the 0016am device was returned with insulation damage.During the visual examination, a hole was found in the blue insulation exposing the metal substrate with melting around the edges and blackened in color.No additional damage was observed along the length of the blue insulation.A photo of condition is provided confirming the reported event.The cause of the damage to the insulation could not be determined.The evidence suggests that the current strayed from the larger damaged area on the electrode, evident by the characteristics of being blackened and melted, which would cause burns to the patient.The instructions for use instruct the user to discard damaged electrodes.A manufacturing record evaluation was performed for the finished device lot tempje, and no non-conformances were identified.

Brand Name
E-Z CLEAN NEEDLE MOD 4.0IN
Common Device Name
E-Z CLEAN NEEDLE MODIFIED 4.0 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19701669
Report Number1721194-2024-00063
Device Sequence Number11672942
Product Code GEI
UDI-Device Identifier10614559100219
UDI-Public10614559100219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0016AM
Device Lot NumberTEMPJE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexMale